Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sugar, Calcium, etc
Jan 13, 2010

Hi - I recently had a 24 hr urine collection test to try to determine the cause of recurring kidney stones. The result was too much calcium and I am now taking medication for that. But during my dr. visit he told me I should see my regular dr. because I have high levels of sugar, sodium, citrates, and protein in my urine. I have an appt this week with my dr. I read somewhere recently that hiv meds will cause Viagra to remain in your bloodstream longer than in non-hivers. My question is, might this same thing be true of other things in your blood, such as sugar or citrates? Or is it only medications that would remain longer? Thank you for your time.

Response from Dr. Henry

I have not seen any data nor observed that antiretroviral regimens are linked to a general increase in kidney stones due to an effect on sugar or citrate metabolism. Certain antiretroviral drugs (such as indinavir or atazanavir) can precipitate in the kidneys and directly cause stone formation . KH



Previous
Atripla, hair loss and thanks
Next
Cd4 count 600+, platelet count very low

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement